Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 236, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 8:50 PM CDT for Carroll County, Arkansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 13, 2005, 9:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | TSTM WND DMG | Busch, AR | LARGE OAK TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 140150 SVRTSA ARC015-140245- /O.NEW.KTSA.SV.W.0236.050614T0150Z-050614T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 945 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF BEAVER TO 24 MILES WEST OF EUREKA SPRINGS...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEAVER... EUREKA SPRINGS...GRANDVIEW...URBANETTE...OAK GROVE...BERRYVILLE... RULE...CARROLLTON AND GREEN FOREST. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3652 9382 3631 9392 3617 9334 3650 9325 $$
2 follow-up statements
000 WWUS54 KTSA 140225 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 924 PM CDT MON JUN 13 2005 ARC015-140245- /O.CON.KTSA.SV.W.0236.000000T0000Z-050614T0245Z/ CARROLL AR- 924 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR CARROLL COUNTY... AT 922 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS MOVING TO THE EAST ACROSS THE COUNTY CAPABLE OF PRODUCING WINDS TO 60 MPH. THE STORMS WERE MOVING EAST AT 30 MPH. LAT...LON 3652 9382 3631 9392 3617 9334 3650 9325 $$
000 WWUS54 KTSA 140242 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 943 PM CDT MON JUN 13 2005 OKC135-140253- /O.EXP.KTSA.SV.W.0235.000000T0000Z-050614T0245Z/ SEQUOYAH OK- 943 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SEQUOYAH COUNTY EXPIRES AT 945 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3563 9462 3533 9462 3538 9445 3564 9448 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:13 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 13, 8:13 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 813 PM CDT MON JUN 13 2005 .MESOSCALE UPDATE... RADAR DATA FROM KINX SUGGESTS A DAMAGING WIND EVENT MAY BE STARTING OVER NORTHERN BENTON COUNTY. THE SHORT BOW HAS AN REAR INFLOW NOTCH...AND A MID ATTITUDE RADIAL CONVERGENCE SIGNATURE. WE WILL EXTEND THAT SEVERE THUNDERSTORM WARNING WITH AN EMPHASIS ON WIND. WE HAVE JUST RECEIVED GUST REPORTS TO AROUND 50 MPH AT WILBURTON AND MUSKOGEE...SHOWING THAT AGGRESSIVE OUTFLOW IS OCCURRING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 13, 8:26 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 826 PM CDT MON JUN 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 813 PM CDT MON JUN 13 2005 ...TORNADO WATCH CONTINUES FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS UNTIL 11 PM... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST OF A LINE FROM MIAMI TO MCALESTER. ONSET....NOW UNTIL 11 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTH AND EAST OF A LINE FROM MIAMI TO MCALESTER. ONSET...ONGOING. AREA AT GREATEST RISK...BENTON AND CARROLL COUNTIES IN NORTHWEST ARKANSAS...PUSHMATAHA AND CHOCTAW COUNTIES IN SOUTHEAST OKLAHOMA. FLASH FLOOD. RISK...SIGNIFICANT. AREA...DELAWARE AND BENTON COUNTIES. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS CONTINUE AHEAD OF THE COLD FRONT STRETCHING FROM THE NORTHEAST CORNER OF OKLAHOMA INTO SOUTH CENTRAL OKLAHOMA. WHILE INSTABILITY CONTINUES TO BECOME LESS FAVORABLE OVERALL FOR SEVERE STORMS...A COUPLE OF AREAS ALONG THE LINE HAVE BECOME OUTFLOW DOMINANT SUGGESTING A DAMAGING WIND THREAT THROUGH THE REST OF THE EVENING. THE TORNADO THREAT WILL CONTINUE TO DIMINISH WITH TIME BUT A BRIEF SPIN-UP IS NOT IMPOSSIBLE ALONG THE LEADING EDGE OF THE SEVERE STORMS. IN ADDITION...STORMS HAVE CONTINUED TO REGENERATE OVER DELAWARE AND BENTON COUNTIES...LEADING TO AN ENHANCED POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. AS THE UPPER LEVEL SYSTEM MOVES FARTHER AWAY FROM THE AREA...THE OVERALL SEVERE THREAT WILL DECREASE LATER TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY WEDNESDAY MORNING SOUTH AND EAST OF INTERSTATE 44. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 13, 7:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL BEGGS 35.74N 96.07W
06/13/2005 0.88 INCH OKMULGEE OK FIRE DEPT/RESCUE
0737 PM HAIL 1 W GRAVETTE 36.42N 94.47W
06/13/2005 0.75 INCH BENTON AR AMATEUR RADIO
0738 PM TSTM WND GST MCALESTER 34.93N 95.77W
06/13/2005 65 MPH PITTSBURG OK BROADCAST MEDIA
0741 PM TSTM WND GST 1 E MCALESTER 34.93N 95.75W
06/13/2005 72 MPH PITTSBURG OK BROADCAST MEDIA
&&
SAASpecial weather statement, Jun 13, 8:06 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 806 PM CDT MON JUN 13 2005 OKZ066-140215- OKMULGEE- 806 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 1 COUNTY IN NORTHEAST OKLAHOMA OKMULGEE... THIS INCLUDES THE CITIES OF...OKMULGEE. ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES- MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER- 806 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE... MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
Special weather statement, Jun 13, 8:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 820 PM CDT MON JUN 13 2005 OKZ057-060-061-064>066-140230- OKMULGEE- 820 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 6 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... CREEK... OKFUSKEE... OKMULGEE... ROGERS... TULSA... ARZ001>002-010>011-019>020-029-OKZ058-062>063-067>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES- MUSKOGEE-OTTAWA-PITTSBURG-SEQUOYAH-WAGONER- 820 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 13 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...EUFAULA...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...PRYOR...MUSKOGEE... MIAMI...HUNTSVILLE...WAGONER...STILWELL AND WILBURTON.
Local storm report, Jun 13, 8:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL GROVE 36.59N 94.77W
06/13/2005 1.00 INCH DELAWARE OK EMERGENCY MNGR
0758 PM TSTM WND DMG GROVE 36.59N 94.77W
06/13/2005 DELAWARE OK EMERGENCY MNGR
NUMEROUS TREES DOWNED.
&&
SAASpecial weather statement, Jun 13, 8:29 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON JUN 13 2005
OKZ076-140230-
LE FLORE OK-
829 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 829 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF FANSHAWE TO 23 MILES
SOUTHWEST OF TALIHINA...MOVING EAST AT 35 MPH. A LARGE PORTION OF LE
FLORE COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH 930 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 13, 8:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT MON JUN 13 2005 OKZ058-062-067-070>071-140300- MCINTOSH-MAYES-MUSKOGEE-OTTAWA-WAGONER- 850 PM CDT MON JUN 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 473 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 5 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... IN NORTHEAST OKLAHOMA MAYES... OTTAWA... WAGONER... IN SOUTHEAST OKLAHOMA MCINTOSH... THIS INCLUDES THE CITIES OF...EUFAULA...PRYOR...MUSKOGEE... MIAMI AND WAGONER. ARZ001>002-010>011-019>020-029-OKZ063-068>069-072>076- 140400- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-DELAWARE-HASKELL-LATIMER-LE FLORE-PITTSBURG- SEQUOYAH- 850 PM CDT MON JUN 13 2005 ...TORNADO WATCH NUMBER 473 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...POTEAU...TAHLEQUAH...FORT SMITH... VAN BUREN...STIGLER...WILBURTON...SALLISAW...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE...MCALESTER...HUNTSVILLE AND STILWELL.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 53 min |
| Jun 13, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
| Jun 13, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 47 min |
| Jun 13, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.